MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TRM-520
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Granuloma (1876); Necrosis (1971); Seroma (2069)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of the device history record has been completed.No deviations or non-conformance's noted.Device evaluation: visual analysis of the returned device identified: weight to the spec, yellow particles on the surface of the shell.Cloudy was observed after autoclave disinfection process.Based on the device analysis the final assessment is: no issues found related with the manufacturing process.The events of seroma - late, necrosis, and granuloma are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been/will be requested.No additional information is available at this time.Reason for reoperation: rupture; ¿breasts appear swollen¿, ¿fluid formation up to 1 cm wide around the left breast implant, accentuated in the lower breast section¿; ¿numerous foreign-body giant cells¿, ¿granulation tissue [and] scar tissue with foreign-body type granulation tissue¿; ¿some necrotic material¿, ¿fatty tissue necrosis.".
 
Event or Problem Description
Patient reported swelling in the breast and pain.Patient is worried if this is the implant which could cause cancer.The patient underwent an ultrasound which confirmed the left side device was ruptured and fluid was present.Diagnostic reports state: ruptured device, strong capsular contracture, baker grade unknown, and scar tissue with granulation tissue of the foreign body.Healthcare professional further reported ¿double capsulation¿, ¿intense pain¿, ¿intermittent swelling and reddening¿, ¿breasts appear swollen¿, ¿fluid formation up to 1 cm wide around the left breast implant, accentuated in the lower breast section¿, ¿numerous foreign-body giant cells¿, ¿granulation tissue [and] scar tissue with foreign-body type granulation tissue¿, and ¿some necrotic material¿, ¿fatty tissue necrosis¿.Additionally reported was that the ¿patient also feels languorous and exhausted¿ which has been deemed not related to the device.Affected side is left.The device has been explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data.

Brand Name
INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key15199147
Report Number9617229-2021-48601
Device Sequence Number2239601
Product Code FTR
UDI-Device Identifier10888628008168
UDI-Public10888628008168
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2021
Device Model NumberTRM-520
Device Catalogue NumberTRM-520
Device Lot Number2880727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale